| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
08/11/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
Event or Problem Description
The international customer reported that, when injecting products into a turbo-ject power injectable picc (peripherally inserted venous catheter) on (b)(6) 2017, a leak was discovered.The specific location of the leak was not known by the reporter.The leak necessitated the removal of the picc line.During the placement of the picc line on (b)(6) 2017, the operator of the device had experienced difficulty when placing the device on account of patient anatomy; as a result, the catheter had been cut at 20 cm length.The account also reported that the patient was receiving palliative care.The product is reportedly returning for evaluation; however, as of the date of this report, no product has yet been received.
Additional Manufacturer Narrative
Additional information received from the sales representative.As reported, the sales representative met with the reporting physician and observed the device.The sales representative reports "the leakage on the catheter was above the wings.The wings were placed at the needle puncture site which may explain the leakage reported in subcutaneous.I also saw the device and there seems to be a slightly partial breakage, not a leakage." investigation ¿ evaluation: a review of complaint history, the device history record, instructions for use, quality control data, and device specifications has been conducted.No issues were found related to the reported complaint.The turbo-ject standard power injectable picc line picc was not returned for evaluation and no photos were provided.Without the complaint device, a physical investigation was not able to be completed.A document review was completed.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record did not observe any non-conformances that may have contributed to this reported incident.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against the complaint lot number; 7578522.The device is shipped with instructions for use (ifu), which states the proper warnings, precautions, and instructions for use; specifically: ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.Failure to ensure patency of the catheter lumen prior to injection may result in catheter failure¿.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: a1, a2, a3, a4 additional information: b3, b5, b7, d4, d6, d7 d4 - rpn: upics-4.0-ct-otw-st-1110 the previously reported investigation is not changed by the information provided in the user facility report received on (b)(6) 2019.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
As reported in an ansm report received on (b)(6) 2019, the picc line was inserted on (b)(6) 2017.The difficulty experienced during catheterization was due to the device twisting, stopping the wire from moving forward.The patient's right arm could not be used due to a previous lymph node dissection.The picc line had been cut to 20cm.On (b)(6) 2017, upon injecting a mixture of ketamine, morphine and midazolam, a sub-cutaneous diffusion of the product injected into the picc was noticed.A leak in the catheter was then suspected, and the catheter was then removed.It was determined that the implantable venous access device would be operational again after the ablation of a sub-cutaneous metastasis that was preventing the device's mobility.The outcomes of the patient included a regressive spontaneous extravasation without a lesion and picc catheter ablation.The healthcare facility sent to a report to the manufacturer and provided the device for analysis.